Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 122, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 10, 2007, 1:00 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 1:00 PM CDT (18:00 UTC)
- Expired
- Jul 10, 2007, 1:30 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Tangipahoa Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1778 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:31 AM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Jul 10, 4:31 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 431 AM CDT TUE JUL 10 2007 .SHORT TERM... UPPER TROUGH IS STUBBORN TO MOVE EAST...OR ATLEAST FAR ENOUGH TO DECREASE POP NUMBERS SIGNIFICANTLY. BUT THE CURRENT UPPER TROUGH WILL WEAKEN AS ANOTHER STRONGER TROUGH MOVES INTO THE SOUTHERN PLAINS TODAY THROUGH WED. THIS WILL ONLY HELP KEEP POP NUMBERS IN THE SCATTERED CATEGORY EACH DAY WITH A DIURNAL FLUCTUATION...WITH THE EXCEPTION OF COASTAL LOCATIONS WHICH WILL SEE NOCTURNAL MARINE SH/TS MOVE ONSHORE BY LATE NIGHT EARLY MORNING HOURS. TS ACTIVITY IS NOT EXPECTED TO BE SEVERE TODAY WITH ONLY MODERATE NUMBERS POINTING TO AN ISOLATED STRONG TS WITH A MAX OF 38 KNOT WIND GUSTS FOR BTR. BY THE TIME ONE GETS TO GPT THIS NUMBERS DROPS TO 30 KNOTS. .LONG TERM... ANOTHER EVEN STRONGER SURGING UPPER TROUGH MOVES INTO THE SOUTHERN PLAINS BY THURSDAY WITH A SFC REFLECTING COLD FRONT. ANY TIME WE SEE COLD FRONTS MOVE INTO THE SUBTROPICS THIS TIME OF YEAR...IT IS NOT ONLY UNUSUAL BUT CAN MAKE FOR SOME NASTY WEATHER AS WELL. AS WINDS PARALLEL THE FRONT WITH HEIGHT...IT WILL SLOW AND EVENTUALLY COME TO A HALT ALONG THE COAST. THIS WILL REINFORCE THE TS COVERAGE BY DEEPING THE MOISTURE AND PROVIDING A BETTER FOCUS FOR TS DEVELOPMENT OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MCB 91 72 92 73 / 40 20 30 20 BTR 92 75 93 75 / 40 20 30 20 MSY 91 78 92 77 / 40 20 30 20 GPT 89 78 91 76 / 40 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 10, 12:41 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1241 PM CDT TUE JUL 10 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111130- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1241 PM CDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS...WITH GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING... AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. ISOLATED STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. 92/JSS
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.